Secondary Logo

Institutional members access full text with Ovid®

Share this article on:

Drug-induced constipation

Branch, Rebecca L; Butt, Tehreem F

Adverse Drug Reaction Bulletin: August 2009 - Volume - Issue 257 - p 987–990
doi: 10.1097/FAD.0b013e32833080d1
Original Article

Constipation is a common and often debilitating adverse effect of many drugs. Here, we discuss drug classes associated with constipation, including opiates, calcium channel blockers, and anticholinergic agents, and aim to explain the underlying mechanisms involved.

Department of Clinical Pharmacology, University of Birmingham, Edgbaston, Birmingham, UK

Correspondence to Rebecca L. Branch, Department of Clinical Pharmacology, University of Birmingham, Edgbaston, Birmingham B15 2TH, UK E-mail: r.l.branch@bham.ac.uk

Editor: R E Ferner, MSc, MD, FRCP, Director of the West Midlands Centre for Adverse Drug Reaction Reporting and Consultant Physician at City Hospital, Birmingham, UK. Assistant Editor: Mr C Anton, MA, MEng. Editorial Board: Australia: Dr M Kennedy, Professor G M Shenfield, Denmark: Professor J S Schou; England: Dr J K Aronson; Ireland: Professor J Feely; Netherlands: Professor C J van Boxtel, Dr B H Ch Stricker; New Zealand: Dr T Maling; Scotland: Dr D N Bateman; Wales: Professor P A Routledge.

© 2009 Lippincott Williams & Wilkins, Inc.